# SDR 2004FA0000770

- Difficulty date: June 3, 2004
- Submitted: September 28, 2004
- Operation: General aviation
- Aircraft: N732WP
- Make and model: Cessna T210M
- Aircraft serial: 21061835
- Engine: Cont TSIO520R
- Propeller: Mcauly D3A34C402
- System (JASC): 7160 · Engine Air Intake System
- Part: Plate
- Condition: Separated
- Location: Alt Air Door
- Stage of operation: NR
- How discovered: O
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

ENGINE ALTERNATE AIR DOOR IS HELD CLOSED WITH A MAGNETIC LATCH ORIGINAL PN 1250938-8.  THE MAGNETIC LATCH HAS 2 STEEL SMALL PLATES BONDED TO THE MAGNET THAT MAKE CONTACT WITH THE ALTERNATE AIR DOOR.  ONE STEEL PLATE CAME DEBONDED FROM AGE VIBRATION.  PLATE WAS INJESTED INTO THE TURBOCHARGER.  THE TURBO WAS DESTROYED IN SECONDS CAUSING TOTAL BOOST LOSS AND A RETURN LANDING.  THE METAL FROM THE TURBO WAS PASSED THRU THE INDUCTION SYSTEM AND OIL SYSTEM CAUSING MAJOR DAMAGE.  HAVE FOUND 2 ADDITIONAL AC WITH THE LATCH ALMOST READY TO FAIL.  MFG HAS NEW IMPROVED LATCH THAT WILL NOT ALLOW ANY PARTS TO FALL INTO THE INDUCTION.
